Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 154, NWS Wichita, KS

June 27, 20138 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2013, 6:16 PM CDT for 8 counties in Kansas. It was in force for 59 min. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 6:16 PM CDT (23:16 UTC)
Expired
Jun 27, 2013, 7:15 PM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Butler County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 31 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:19 PM CDTTSTM WND GST 60Halstead, KS
Jun 27, 6:20 PM CDTTSTM WND GST 60Hesston, KS
Jun 27, 6:21 PM CDTTSTM WND GST 60Hesston, KSKAKE TV REPORTED 60MPH WINDS IN HESSTON.
Jun 27, 6:30 PM CDTTSTM WND GST 604 Nw Zenda, KS2 INCH TREES DOWN WITH WINDS ESTIMATED AT 60 MPH NEAR WILLOWDALE. TIME ESTIMATED FROM RADAR.
Jun 27, 6:37 PM CDTTSTM WND GST 63Newton Airport, KS
Jun 27, 6:37 PM CDTTSTM WND GST 71West Wichita, KSMEASURED 71MPH WIND GUST AT 21ST AND TYLER.
Jun 27, 6:38 PM CDTTSTM WND GST 605 Nw Bentley, KS
Jun 27, 6:40 PM CDTTSTM WND GST 701 Wsw Haysville, KSSPOTTER ESTIMATES 65 TO 70 MPH WINDS AND 2 TO 3 INCH TREE LIMBS DOWN.
Jun 27, 6:47 PM CDTTSTM WND GST 802 E Harper, KS
Jun 27, 6:49 PM CDTTSTM WND DMGMaize, KSSEVERAL LARGE TREES AND TREE LIMBS DOWN ACROSS TOWN AND SHINGLES BLOWN OFF ROOFS.
Jun 27, 6:50 PM CDTTSTM WND GST 70West Wichita, KS70MPH WIND GUSTS REPORTED NEAR MAIZE AND 21ST.
Jun 27, 6:53 PM CDTTSTM WND GST 59Mcconnell Air Force Bas, KS
Jun 27, 6:54 PM CDTTSTM WND DMG2 S Wichita, KS5 INCH DIAMETER TREES LIMBS DOWN.
Jun 27, 6:54 PM CDTTSTM WND DMGWest Wichita, KSTRAINED SPOTTER REPORTS AN 8 TO 12 INCH DIAMETER TREE WAS UPROOTED WITH AN ESTIMATED 75 TO 80 MPH GUST.
Jun 27, 6:54 PM CDTTSTM WND GST 58Jabara Airport, KS
Jun 27, 6:54 PM CDTTSTM WND GST 80Wichita, KSTRAINED SPOTTER ESTIMATES WINDS OF 75 TO 80 MPH.
Jun 27, 6:55 PM CDTTSTM WND GST 624 Nnw Clearwater, KS
Jun 27, 7:00 PM CDTTSTM WND DMGWichita Mid Continent A, KSSEVERAL BAGGAGE CARS FLIPPED OVER. SMALLER FEDERAL EXPRESS CARGO PLANE SUSTAINED WING DAMAGE AND WAS TURNED 180 DEGREES. 3 OVERHEAD GARAGE DOORS WERE BLOWN IN.
Jun 27, 7:00 PM CDTTSTM WND GST 89Wichita Mid Continent A, KS
Jun 27, 7:02 PM CDTTSTM WND DMG3 E Eastborough, KSTRAINED SPOTTER REPORTS SCATTERED ELM TREES DOWN OF 2 TO 3 FEET IN DIAMETER FROM 120TH TO 127TH EAST ON DOUGLAS.
Jun 27, 7:02 PM CDTTSTM WND DMGWest Wichita, KSFIREWORKS TENT BLOWN OVER AT 167TH AND US54 IN WEST WICHITA.
Jun 27, 7:02 PM CDTTSTM WND GST 69Mcconnell Air Force Bas, KS
Jun 27, 7:10 PM CDTTSTM WND DMG5 Wnw Clearwater, KS8 INCH DIAMETER TREE DOWN. REPORTED BY NWS EMPLOYEE. DELAYED REPORT
Jun 27, 7:10 PM CDTTSTM WND DMGWest Wichita, KSOFF DUTY NWS EMPLOYEE REPORTED WIDESPREAD MAJOR TREE DAMAGE ACROSS WEST WICHITA...INCLUDING SOME TREES ON HOMES.
Jun 27, 7:11 PM CDTTSTM WND DMG3 N Rose Hill, KSSEVERAL 4 TO 5 INCH TREE LIMBS KNOCKED DOWN.
Jun 27, 7:17 PM CDTTSTM WND DMG1 E Belle Plaine, KSPOWER POLES KNOCKED DOWN FROM THUNDERSTORM WIND GUSTS.
Jun 27, 7:20 PM CDTTSTM WND DMGRose Hill, KS6 INCH DIAMETER TREE LIMBS DOWN IN THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2205 J/kg
Mixed-layer CIN
-299 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WUUS53 KICT 272316
SVRICT
KSC015-077-079-095-115-155-173-191-280015-
/O.NEW.KICT.SV.W.0154.130627T2316Z-130628T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 612 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE   
EXTENDING FROM NEWTON...TO MOUNT HOPE...TO KINGMAN...TO 
NASHVILLE...AND MOVING SOUTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...EL DORADO...ANTHONY...SEDGWICK...ZENDA...
  ANDALE...COLWICH...WHITEWATER...CHENEY...VALLEY CENTER...BURNS...
  MAIZE...PARK CITY...GODDARD...POTWIN...WEST WICHITA...ATTICA...
  NORWICH...WICHITA MID CONTINENT AIRPORT AND NORTHEAST WICHITA.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING WIDESPREAD DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3737 9836 3738 9847 3762 9847 3777 9825
      3818 9737 3848 9738 3837 9716 3810 9686
      3783 9663 3700 9781 3700 9836
TIME...MOT...LOC 2315Z 321DEG 38KT 3803 9730 3789 9762
          3763 9811 3739 9847

HAIL...0.75IN
WIND...70MPH

$$

KLEINSASSER
4 follow-up statements
162 
WWUS53 KICT 272330
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT THU JUN 27 2013

KSC015-077-079-095-115-155-173-191-280015-
/O.CON.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
SUMNER KS-SEDGWICK KS-RENO KS-MARION KS-KINGMAN KS-HARVEY KS-
HARPER KS-BUTLER KS-
630 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...HARPER...HARVEY...KINGMAN...SOUTHWESTERN MARION...
SOUTHEASTERN RENO...SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 715
PM CDT...

AT 625 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF PEABODY TO 8 MILES NORTHWEST OF
GODDARD TO 7 MILES SOUTH OF ZENDA...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...ANTHONY...EL DORADO...MAIZE...VALLEY CENTER...
GODDARD...WHITEWATER...BURNS...ATTICA...NORWICH...PARK CITY...WEST
WICHITA...WICHITA MID CONTINENT AIRPORT...POTWIN...HARPER...VIOLA...
NORTHEAST WICHITA...EAST WICHITA...CLEARWATER AND CONWAY SPRINGS.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 41.

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WINDS TO AT LEAST 
70 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3737 9836 3738 9847 3762 9847 3777 9825
      3818 9737 3848 9738 3837 9716 3810 9686
      3783 9663 3700 9781 3700 9836
TIME...MOT...LOC 2329Z 326DEG 44KT 3804 9711 3767 9763
          3730 9826

HAIL...0.75IN
WIND...70MPH

$$

DARMOFAL
907 
WWUS53 KICT 272340
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT THU JUN 27 2013

KSC015-077-079-095-115-155-173-191-280015-
/O.CON.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
SUMNER KS-SEDGWICK KS-RENO KS-MARION KS-KINGMAN KS-HARVEY KS-
HARPER KS-BUTLER KS-
640 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...HARPER...HARVEY...KINGMAN...SOUTHWESTERN MARION...
SOUTHEASTERN RENO...SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 715
PM CDT...

AT 634 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHITEWATER TO GODDARD TO ATTICA...AND MOVING SOUTHEAST
AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...ANTHONY...EL DORADO...HARPER...VIOLA...POTWIN...
NORTHEAST WICHITA...CLEARWATER...EAST WICHITA...CONWAY SPRINGS...
SOUTH WICHITA...HAYSVILLE...MCCONNELL AIR FORCE BASE...ARGONIA...
ANDOVER...TOWANDA...DERBY...WALDRON...MULVANE AND ROSE HILL.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE 
CAPABLE OF PRODUCING SIGNIFICANT WIND DAMAGE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3737 9836 3738 9847 3762 9847 3777 9825
      3818 9737 3848 9738 3837 9716 3810 9686
      3783 9663 3700 9781 3700 9836
TIME...MOT...LOC 2339Z 326DEG 44KT 3796 9708 3758 9752
          3721 9821

HAIL...0.75IN
WIND...80MPH

$$

DARMOFAL
874 
WWUS53 KICT 272348
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT THU JUN 27 2013

KSC015-077-079-095-115-155-173-191-280015-
/O.CON.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
SUMNER KS-SEDGWICK KS-RENO KS-MARION KS-KINGMAN KS-HARVEY KS-
HARPER KS-BUTLER KS-
648 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...HARPER...HARVEY...KINGMAN...SOUTHWESTERN MARION...
SOUTHEASTERN RENO...SEDGWICK AND NORTHERN SUMNER COUNTIES UNTIL 715
PM CDT...

AT 644 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM POTWIN TO CLEARWATER TO 7 MILES SOUTHEAST OF ATTICA...
AND MOVING SOUTHEAST AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS. SIGNIFICANT WIND DAMAGE IS LIKELY.

HAZARD...80 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...ARGONIA...TOWANDA...DERBY...WALDRON...
MULVANE...ROSE HILL...AUGUSTA...BLUFF CITY...BELLE PLAINE...
FREEPORT...MILAN...EL DORADO LAKE...RIVERDALE...MAYFIELD AND
WELLINGTON AIRPORT.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3737 9836 3738 9847 3762 9847 3777 9825
      3818 9737 3848 9738 3837 9716 3810 9686
      3783 9663 3700 9781 3700 9836
TIME...MOT...LOC 2348Z 326DEG 44KT 3787 9700 3749 9744
          3712 9813

HAIL...0.75IN
WIND...80MPH

$$

DARMOFAL
688 
WWUS53 KICT 272359
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT THU JUN 27 2013

KSC115-155-280009-
/O.CAN.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
RENO KS-MARION KS-
659 PM CDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION AND
SOUTHEASTERN RENO COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3700 9836 3736 9836 3738 9847 3762 9847
      3773 9826 3773 9770 3802 9770 3818 9737
      3818 9716 3809 9715 3808 9686 3783 9663
      3700 9781
TIME...MOT...LOC 2359Z 326DEG 44KT 3776 9684 3740 9740
          3699 9804

$$

KSC015-077-079-095-173-191-280015-
/O.CON.KICT.SV.W.0154.000000T0000Z-130628T0015Z/
SUMNER KS-SEDGWICK KS-KINGMAN KS-HARVEY KS-HARPER KS-BUTLER KS-
659 PM CDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BUTLER...HARPER...HARVEY...KINGMAN...SEDGWICK AND NORTHERN SUMNER
COUNTIES UNTIL 715 PM CDT...

AT 658 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EL DORADO TO 7 MILES WEST OF BELLE PLAINE TO
MANCHESTER...AND MOVING SOUTHEAST AT 50 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...90 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
         BE HEAVILY DAMAGED OR DESTROYED. HOMES AND BUSINESSES WILL
         HAVE SUBSTANTIAL ROOF AND WINDOW DAMAGE. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. EXPECT EXTENSIVE TREE
         DAMAGE AND POWER OUTAGES.

LOCATIONS IMPACTED INCLUDE...
BLUFF CITY...MULVANE...BELLE PLAINE...RIVERDALE...MAYFIELD AND
WELLINGTON AIRPORT.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 25 AND 83.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING 
WIDESPREAD WIND DAMAGE ACROSS THE ENTIRE AREA. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3700 9836 3736 9836 3738 9847 3762 9847
      3773 9826 3773 9770 3802 9770 3818 9737
      3818 9716 3809 9715 3808 9686 3783 9663
      3700 9781
TIME...MOT...LOC 2359Z 326DEG 44KT 3776 9684 3740 9740
          3699 9804

HAIL...0.75IN
WIND...90MPH

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:51 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 27, 1:51 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
151 PM CDT THU JUN 27 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 151 PM CDT THU JUN 27 2013

STRONG TO EXTREME INSTABILITY WILL RESIDE AHEAD OF THE
SYNOPTIC COLD FRONT AND MESO/OUTFLOW BOUNDARIES WHICH WILL
DRIFT SOUTH ACROSS THE FORECAST AREA THIS EVENING. THE MOST
INTENSE ACTIVITY WILL BE DIURNALLY DRIVEN WITH IMPACT DURING
THE LATE AFTERNOON THROUGH MID-EVENING. THE IMPETUS INTO THE
LATE EVENING AND OVERNIGHT WILL HINGE ON POTENTIAL COLD POOL
AND MESOSCALE OUTFLOWS...WHICH COULD DRIVE MOST OF THE
CONVECTION SOUTHEAST OF THE AREA. WILL CONTINUE TO HIGHLIGHT
THE ELEVATED SEVERE RISK FOR VERY LARGE HAIL AND DESTRUCTIVE
WINDS GUSTS IN THE HAZARDOUS WEATHER OUTLOOK.

THE SIGNIFICANT COOLING TREND IS STILL ON TRACK AS WE GO
THROUGH THE WEEKEND...WITH A MEAN NORTHERLY FLOW REGIME
BETWEEN THE AMPLIFIED WESTERN CONUS RIDGE AND EASTERN TROF.
LITTLE CHANGE TO THE GOING TEMPERATURE TRENDS...SHOWING BELOW
CLIMO TEMPERATURES BY SUNDAY.

DARMOFAL

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 151 PM CDT THU JUN 27 2013

TEMPERATURES ARE EXPECTED TO REMAIN BELOW CLIMO THROUGH MUCH
OF NEXT WEEK AS THE EASTERN CONUS UPPER TROF RETROGRADES WEST
ACROSS THE MIDWEST AND PORTION OF THE PLAINS. THIS MAY ALSO
LEAD TO MODEST CHANCES FOR CONVECTION BY MID-WEEK.

DARMOFAL

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1245 PM CDT THU JUN 27 2013

THE MAIN AVIATION FORECAST CONCERNS ARE THE THUNDERSTORM CHANCES
THIS AFTERNOON AND EVENING AT ALL TERMINALS.

UNTIL CONVECTION DEVELOPS...TERMINALS WILL REMAIN VFR WITH
RELATIVELY LIGHT SOUTHERLY WINDS. AS THE SURFACE LOW BEGINS TO
MOVE SOUTHEAST...CONVECTION WILL BEGIN TO DEVELOP AND IT IS
EXPECTED TO FORM NORTHEAST OF KRSL AND MOVE SOUTHEAST ACROSS ALL
TERMINALS. CURRENT THINKING IS TIMING WILL BEGIN AT 20-21Z FOR
KRSL AND MOVE SOUTHEAST TO KCNU BY 00Z FOR MAIN LINE. THERE MAYBE
SOME GIVE AND TAKE WITH THAT TIMING...BUT THE LATEST HIGH
RESOLUTION GUIDANCE...HRRR/RAP HAVE BEEN CONSISTENT FOR THE LAST
FEW RUNS WITH THAT TIMING.

DURING THE CONVECTION HEAVY THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL
AND STRONG WINDS. GUSTS OF 60MPH OR GREATER ARE POSSIBLE. HEAVY
RAIN WILL CAUSE VISIBILITIES TO BE REDUCED AND CEILINGS TO DROP.
HAVE INCLUDED A TEMP GROUP FOR MODERATE THUNDERSTORMS DROPPING
INTO MVFR...BUT COULD SEE IFR TO LIFR CONDITIONS IN THE HEAVIEST
OF STORMS...AT LEAST BRIEFLY.

AFTER THE STORMS PASS...BEHIND THE COLD FRONT WINDS WILL BE NORTH
TO NORTHEASTERLY WITH VFR CONDITIONS EXPECTED.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  94  66  89 /  50  10  10  10
HUTCHINSON      70  94  65  88 /  50   0  10  10
NEWTON          70  93  64  87 /  50  10  10  10
ELDORADO        70  93  63  87 /  60  10  10  10
WINFIELD-KWLD   73  94  65  90 /  50  10  10  10
RUSSELL         68  95  63  88 /  20   0  10  10
GREAT BEND      68  95  63  88 /  30   0  10  10
SALINA          69  94  65  88 /  40   0  10  10
MCPHERSON       69  94  64  88 /  50   0  10  10
COFFEYVILLE     74  93  66  88 /  60  20  10   0
CHANUTE         71  92  63  86 /  60  10  10  10
IOLA            71  91  63  86 /  60  10  10  10
PARSONS-KPPF    73  92  64  88 /  60  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 27, 2:30 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
230 PM CDT THU JUN 27 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
230 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR VERY LARGE HAIL TO
TENNIS BALL SIZE AND DAMAGING WINDS TO 80 MPH ARE POSSIBLE FROM
LATE THIS AFTERNOON THROUGH THE EVENING. THE RISK FOR SEVERE
WEATHER IS EXPECTED TO DIMINISH BY MIDNIGHT...THOUGH A FEW STRONG
STORMS WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS OVERNIGHT.

DANGEROUS HEAT WILL CONTINUE ACROSS THE AREA UNTIL EARLY THIS
EVENING...WITH HEAT INDICES RANGING FROM 105 TO 112 DEGREES.
PLEASE REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW THUNDERSTORMS MAY LINGER OVER THE SOUTHEAST CORNER OF KANSAS
EARLY FRIDAY MORNING. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED.

COOLER WEATHER WILL SETTLE IN ACROSS THE REGION OVER THE WEEKEND
AND CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE FOR SOME
THUNDERSTORMS AGAIN BY TUESDAY NIGHT AND WEDNESDAY. WHILE THE
SEVERE RISK IS LOW...A COUPLE OF STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE AREA
FROM LATE THIS AFTERNOON THROUGH THE EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMB/ES

In the hours before

Local storm report, Jun 27, 5:33 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
533 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     4 NW MCPHERSON          38.41N 97.71W
06/27/2013  E60 MPH          MCPHERSON          KS   TRAINED SPOTTER

            VERY LIMITED VISIBILITY DUE TO RAIN AND WINDS.

&&

SGS
Local storm report, Jun 27, 5:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     4 NW MCPHERSON          38.41N 97.71W
06/27/2013  E70 MPH          MCPHERSON          KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 27, 5:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     N MCPHERSON             38.37N 97.66W
06/27/2013  E80 MPH          MCPHERSON          KS   TRAINED SPOTTER

            70 TO 80 MPH WINDS ON THE NORTH SIDE OF MCPHERSON

&&

SGS
Local storm report, Jun 27, 5:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
551 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND GST     MCPHERSON               38.37N 97.66W
06/27/2013  E85 MPH          MCPHERSON          KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 27, 5:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND GST     1 W MCPHERSON           38.37N 97.68W
06/27/2013  E80 MPH          MCPHERSON          KS   TRAINED SPOTTER

&&

CDJ
Local storm report, Jun 27, 6:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     MCPHERSON               38.37N 97.66W
06/27/2013  M85 MPH          MCPHERSON          KS   TRAINED SPOTTER

            SPOTTER WAS ON NORTH SIDE OF TOWN.

&&

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:46 PM CDTSevere Thunderstorm WarningICTLincoln59 min
Jun 27, 3:54 PM CDTSpecial Weather StatementICTRussell36 min
Jun 27, 4:06 PM CDTSevere Thunderstorm WarningICTBarton54 min
Jun 27, 4:11 PM CDTSpecial Weather StatementICTRussell34 min
Jun 27, 4:19 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice56 min
Jun 27, 4:27 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln63 min
Jun 27, 4:31 PM CDTSpecial Weather StatementICTRussell29 min
Jun 27, 4:53 PM CDTSevere Thunderstorm WarningICTSaline67 min
Jun 27, 4:57 PM CDTSevere Thunderstorm WarningICTBarton63 min
Jun 27, 5:00 PM CDTSpecial Weather StatementICTRussell30 min
Jun 27, 5:14 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, McPherson, Rice, Saline61 min
Jun 27, 5:30 PM CDTSevere Thunderstorm WarningICTMcPherson45 min
Jun 27, 5:39 PM CDTAreal Flood WarningICTBarton4 hr
Jun 27, 5:46 PM CDTSevere Thunderstorm WarningICTReno44 min
Jun 27, 5:53 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno52 min
Jun 27, 6:03 PM CDTSevere Thunderstorm WarningICTKingman42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.